A case of traumatic shock complicated by methamphetamine intoxication

T. Horiguchi, S. Hori, Y. Shinozawa, S. Fujishima, H. Kimura, M. Yokoyama, J. Sasaki, S. Takatsuki, M. Suzuki, M. Yamazaki, N. Aikawa

研究成果: Article査読

3 被引用数 (Scopus)

抄録

A case of a 38-year-old male with traumatic shock complicated by methamphetamine intoxication is presented. The patient was involved in an assault which resulted in cardiac tamponade and right ventricular outflow laceration. Pericardiocentesis was immediately performed. However, profound metabolic acidosis greatly in excess of that expected from the short duration of the shock was revealed by arterial blood gas analysis. Another cause of the metabolic acidosis was suspected. The patient subsequently admitted to intravenous use of methamphetamine. Following hemodynamic and metabolic stabilization by continuous pericardial drainage and intravenous administration of sodium bicarbonate, the patient underwent cardiac surgery. His postoperative course was uneventful. There is a substantial association between methamphetamine users and traumatic accidents. In such cases, early identification of drug use is important. Marked metabolic acidosis, which conflicts with the diagnosed cause of shock, may be a clinical clue to methamphetamine intoxication.

本文言語English
ページ(範囲)758-760
ページ数3
ジャーナルIntensive Care Medicine
25
7
DOI
出版ステータスPublished - 1999

ASJC Scopus subject areas

  • 集中医療医学

フィンガープリント

「A case of traumatic shock complicated by methamphetamine intoxication」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル